Scientists are warning that Propecia may cause irreversible impotence. According to Daily Mail
, the findings come after a patient came forward and talked about how Propecia caused him to have no sex drive.
Kevin Malley, 30, not only talked about how Propecia left him with no sex drive but he also said that the drug shrank his genitals. Malley said that he got Propecia after he was concerned about losing his hair, and he was only going to take the drug for a year.
According to The Sun
, Dr. Michael Irwig, from George Washington University, published an article that suggests that there is a connection between taking Propecia and impotence after he found that there were several men who suffered from impotence after they took Propecia.
Irwig said that it is frustrating that men sought out care from professionals in the medical field who have not seen that there was a risk of persistent sexual dysfunction when taking Propecia.
Irwig spoke with 71 men ranging from the ages of 21 and 46. The men reported side effects after they took Propecia. Irwig discovered that 94 percent of the men developed low libido after taking the drug. 92 percent of the men ended up developing erectile dysfunction and over 60 percent of the men had problems with orgasm.
According to the Medical Daily
, it is hard to say how many men will suffer from sexual dysfunction but researchers did say that an estimated 5 percent of men who take the drug will end up suffering from sexual dysfunction.
Propecia's manufacturer, Merck, said that there is no evidence that has showed that there is a casual relationship between long-lasting dysfunction and Propecia. Merck also said that they believe that Propecia's label appropriately describes the risks associated with taking it. Merck also said that they encourage patients to talk with their doctor if they have any concerns about their health.